Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Second Opinion
Dec 17, 2002

In advance, thank you for your response. I have been on Sustiva, Zerit, Epivir and Videx for the past four years and this combo is my initial combo. I am allergic to Ziagen. My counts are a continued VL of 100 or less, CD4 1200 (30) but a continued cholesterol rise and some lipodystrophy. My physician has added Lipitor 20mg and suggest that I might take a break from meds. I would love to give my body a break from the toxicity of the meds but do not want to jeapordize my future. Could you please give me your thoughts on this suggestion. I am very concerned about the lipodystrophy and cholesterol count as I come from a family of Heart Disease. Once again, thank you.

Jon in Kansas City

Response from Dr. Boyle

The studies that have looked at treatment interruptions indicate that the best predictor of how a person will do is the nadir (lowest) CD4 count they ever had. If your lowest CD4 count was >350, an interruption should be pretty safe; if between 200-350, it may still be safe but you should be monitored very carefully; and if <200 it's probably a bad idea. Balancing potential (or real) toxicities with continued virologic control/immunologic function is sometimes difficult, and each person needs to weight the risks and benefits for themselves. Furhter information about this can be found on this website.



Previous
few side effects: Zerit, Viracept, & Epivir
Next
Changing treatments: help needed!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement